South Carolina, 2009

Lightning Strike in South Carolina, June 10, 2009

June 10, 2009 · NWS ILM · 1 event in 1 county or zone

Lightning destroyed a house in Jordanville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Lightning destroyed a house in Jordanville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 9, 8:25 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 9, 8:25 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
925 PM EDT TUE JUN 9 2009

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
CENTRAL CAROLINAS THROUGH WEDNESDAY. A COLD FRONT WILL STALL OVER
THE AREA ON FRIDAY...GRADUALLY WEAKENING THROUGH THE WEEKEND AND
INTO MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...
OUTFLOW BOUNDARY MAKING SURPRISING SOUTHWARD PROGRESS INTO CAPE FEAR
REGION DESPITE THE RELATIVELY STABILIZED CONDITIONS COMPLIMENTS OF
EARLIER SEABREEZE. COOLER TEMPS/HIGHER RH HAS APPARENTLY LOWERED LCL
ENOUGH FOR SOME LIGHT TO MODERATE RAIN SHOWERS TO SURVIVE. FCST HAS
BEEN UPDATED ACCORDING. LIGHTNING IS MINIMAL WITH THIS ACTIVITY AND
ALL OF THE SIGNIFICANT RETURNS ARE CAPPED AT 14KFT. THE MORE
INTERESTING THING AT THIS TIME IS THE LOCAL WORKSTATION WRF RUN FROM
18Z. THIS MODEL ALTHOUGH NOT DOING GREAT WITH THE AFOREMENTIONED
RAIN...IS KEYING IN ON THE ACTIVITY TO THE NORTHWEST. IT BRINGS IT
ACROSS MOST OF THE FCST AREA THROUGH THE NIGHT. NOW THE PAST SEVERAL
STORMS THAT TRIED TO ENTER THE CWA FROM THE NW HAVE QUICKLY FALLEN
APART. BUT FOR REASONS CITED EARLIER THE NEXT BATCH MAY HAVE A
CHANCE TO MAKE IT TO THE COAST AND POPS WILL HAVE TO BE RAISED. WILL
MONITOR ACTIVITY FOR ANOTHER HOUR OR SO BEFORE MAKING SIGNIFICANT
CHANGES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...MESSY PATTERN WEDNESDAY LEAVES LITTLE
CONCRETE TO GO ON AS FAR AS PRECIP COVERAGE AND DISTRIBUTION OTHER
THAN THE USUAL SUSPECTS...A WEAK PIEDMONT TROUGH...THE SEA BREEZE
FRONT AND ANY RESIDUAL BOUNDARIES. MODEL SOUNDINGS SHOW A
MARGINALLY UNSTABLE ATMOSPHERE WITH JUST UNDER A INCH AND A HALF
OF PWAT SO THIS SHOULD BE GOOD FOR AT LEAST ISOLATED CONVECTION
WHEN COMBINED WITH THE ABOVE MENTIONED TRIGGERING MECHANISMS. SEE
A BIT MORE WIDESPREAD COVERAGE ON THURSDAY AS LOW LEVEL
CONVERGENCE INCREASES AHEAD OF ADVANCING SURFACE TROUGH.
INSTABILITY AND PWATS WILL BE ON THE INCREASE THEN...MODERATELY
UNSTABLE AND CLOSE TO 2 INCHES RESPECTIVELY. SCATTERED CONVECTION
MORE LIKELY THEN. TEMPS WILL CONTINUE ABOVE NORMAL BOTH DAYS AS
WARM MOIST SOUTHERLY FLOW CONTINUES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...TYPICAL CAROLINA SUMMERTIME PATTERN UNFOLDING
WITH WEAK RIDGING BOTH AT THE SFC AND ALOFT.  FRONTAL BOUNDARY COULD
DROP FAR ENOUGH SOUTH ON SATURDAY TO BISECT THE CWA BUT THERE SHOULD
BE MINIMAL CHANGE IN SENSIBLE WX.  TEMPS WARMER THAN NORMAL FRI INTO
SAT BUT HAVE UNDERCUT GFS MOS BY A FEW DEGREES GIVEN THE PROXIMITY
TO THE FRONT AND SEASONAL WARM BIAS OF THE MODEL.  OTHERWISE TEMPS
NEAR CLIMO WITH DIURNAL PRECIP CHANCES EACH DAY.  GFS SHOWS A
TRANSITION TO WEAK EAST COAST TROUGHINESS EARLY NEXT WEEK.  THE REAL
PROBLEM WITH THIS IS THAT IT ALSO DEPICTS A VORT MAX STRONG ENOUGH
TO GENERATE A SFC LOW ALONG THE CAROLINA COAST MONDAY...BUT IT LOOKS
TOO MUCH LIKE FEEDBACK TO BUY THIS SOLUTION AT ALL. DAY 5-7 FORECAST
CLOSE TO CLIMO.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
A FEW SHOWERS STILL TRYING TO DEVELOP JUST INLAND OF THE COASTAL
TERMINALS THIS EVENING...BUT ARE MOVING SOUTHEAST AND DISSIPATING AS
THEY MOVE INTO THE MORE STABLE MARINE AIRMASS NEAR THE COAST. AN
OUTFLOW BOUNDARY HAS MOVED THROUGH THE FLO TERMINAL AND IS NOW
LOCATED TO THE SOUTH AND WEST. A SIGNIFICANT AREA OF THUNDERSTORMS
IS MOVING EAST WELL NORTHEAST OF ILM...AND ISOLATED THUNDERSTORMS
ARE CONTINUING TO OCCUR WELL WEST AND NORTHWEST OF LBT/FLO.
ACTIVITY WEST AND NORTHWEST OF FLO/LBT WILL MOVE SOUTHEAST BUT
SHOULD DISSIPATE AS THEY MOVE INTO A MORE STABLE AIRMASS LEFT BEHIND
BY EARLIER THUNDERSTORMS. ACTIVITY NORTHEAST OF ILM SHOULD CONTINUE
TO MOVE EASTWARD THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS
DEVELOPING EARLY THIS EVENING ALONG THE OUTFLOW NEAR FLO...AND
ALONG AN OUTFLOW MOVING SOUTHWEST OF THE THUNDERSTORMS NORTHEAST
OF ILM...BUT THINK CHANCES ARE LOW ENOUGH NOT TO MENTION IN THE
FLO/ILM TAFS. OTHERWISE... THUNDERSTORM DEBRIS CLOUDS WILL SPREAD
ACROSS THE TERMINALS THIS EVENING. AFTER 06Z WHEN WINDS BECOME
CALM AND SKIES CLEAR THERE WILL BE A POTENTIAL FOR FOG SIMILAR TO
THE PREVIOUS MORNINGS. WILL USE PERSISTENCE FROM PREVIOUS MORNING
FOR TIMING AND DURATION OF FOG.

SHOWERS AND THUNDERSTORMS WEDNESDAY WILL BE A REPEAT OF TODAY BUT
WITH LESS COVERAGE. ISOLATED SHOWERS WILL DEVELOP ALONG THE SEA
BREEZE BY MID-MORNING...AND ISOLATED THUNDERSTORMS WILL DEVELOP
ALONG THE SEA BREEZE JUST INLAND OF THE COASTAL TERMINALS AND IN
INLAND AREAS BY AFTERNOON.

EXTENDED OUTLOOK THROUGH SUNDAY...A CHANCE OF MIDDAY AND AFTERNOON
THUNDERSTORMS AND MORNING IFR FOG/STRATUS THROUGH THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...
MARINE WEATHER STATEMENT CURRENTLY ADDRESSING THE OUTFLOW BOUNDARY
AND WIND SHIFT/GUSTS OVER NRN WATERS. ONCE THIS FEATURE WASHES OUT
WHATS LEFT OF SOUTHERLY WINDS WILL TURN TO THE WEST THRU THE PD AS
MORE TSTM OUTFLOW ENTERS...HOPEFULLY IN A MUCH WEAKER STATE THAN THE
CURRENT ONE.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...SLACK PRESSURE GRADIENT ON WEDNESDAY WILL
KEEP WINDS LIGHT AND SEAS IN THE 2 FT RANGE. WINDS WILL PICK UP
FROM THE SW THURSDAY AS GRADIENT TIGHTENS IN ADVANCE OF NEXT COLD
FRONT. SEAS WILL BUILD AS A RESULT...UP TO AROUND 4 FT BY THURSDAY
EVENING.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...NOT MUCH IN THIS PATTERN TO HANG ONES HAT
ON...BUT THE GENERAL THEME IS WEAK SFC RIDGING TO OUR SOUTH AND A
FRONTAL BOUNDARY GETTING HUNG UP SOMEWHERE OVER THE CAROLINAS FOR
THE WEEKEND.  THEREFORE A LOW-CONFIDENCE FORECAST THAT WILL LEAN A
BIT TOWARD THE CLIMATOLOGICALLY-FAVORED SW WINDS.  THERE IS A
POSSIBILITY FOR THE FRONT TO SAG FAR ENOUGH SOUTH ON SATURDAY TO
BRING WINDS AROUND...BUT EITHER WAY SPEEDS WILL GENERALLY BE AROUND
10 KT.  SEAS GENERALLY 2-4 FT...NOT SEEING ENOUGH WIND TO SUPPORT
THE 5 FT WIND WAVES ADVERTISED BY WNA WAVE GUIDANCE ON FRI.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...RAS
AVIATION...MRR
Hazardous weather outlook, Jun 9, 4:59 AM EST, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT TUE JUN 9 2009

AMZ250-252-254-256-101000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
559 AM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TSTMS ARE POSSIBLE LATE TONIGHT OVER THE WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-SCZ017-023-024-032-033-039-101000-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
559 AM EDT TUE JUN 9 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG ADVISORY UNTIL 9AM. BY EARLY TO MID AFTERNOON...SCATTERED
STRONG THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA. THE MAIN
THREAT WILL BE STRONG WIND GUSTS AND LOCALIZED FLOODING DUE TO SLOW
MOVEMENT OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ099-101000-
COLUMBUS-
559 AM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

BY EARLY TO MID AFTERNOON...SCATTERED STRONG THUNDERSTORMS ARE
EXPECTED OVER THE FORECAST AREA. THE MAIN THREAT WILL BE STRONG
WIND GUSTS AND LOCALIZED FLOODING DUE TO SLOW MOVEMENT OF THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ097-100-101-SCZ034-046-101000-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
559 AM EDT TUE JUN 9 2009

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

MODERATE RISK OF RIP CURRENTS. BY EARLY TO MID
AFTERNOON...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE
EXPECTED OVER THE FORECAST AREA. THE MAIN THREAT WILL BE STRONG
WIND GUSTS AND LOCALIZED FLOODING DUE TO SLOW MOVEMENT OF THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 9, 10:27 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 PM EDT TUE JUN 9 2009

SCZ024-033-100415-
DILLON-MARION-
1127 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM NEAR DILLON...

AT 1126 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTHWEST OF
LITTLE ROCK...OR 3 MILES NORTHWEST OF DILLON...MOVING SOUTHEAST AT 10
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING...AND TORRENTIAL
RAIN.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...MULLINS...
FLOYDALE...FORK...HAMER...KEMPER...LAKE VIEW...LATTA...LITTLE ROCK...
MINTURN...SMITHBORO AND ZION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MJC
Special weather statement, Jun 9, 10:52 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1152 PM EDT TUE JUN 9 2009

NCZ087-099-SCZ024-034-100430-
COLUMBUS-ROBESON-DILLON-HORRY-
1152 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM OVER SOUTHERN ROBESON COUNTY...

AT 1151 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHWEST OF
FAIRMONT...OR 12 MILES EAST OF DILLON...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BARNESVILLE...FAIR
BLUFF...FAIRMONT...KEMPER...LAKE VIEW...CERRO GORDO...MARIETTA...
ORRUM AND PROCTORVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MJC
Special weather statement, Jun 9, 11:20 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1220 AM EDT WED JUN 10 2009

SCZ024-033-034-100445-
DILLON-MARION-HORRY-
1220 AM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM OVER NORTHERN MARION COUNTY...

AT 1219 AM EDT...A STRONG THUNDERSTORM WAS...OVER SMITHBORO...OR 4
MILES NORTHWEST OF MULLINS...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MULLINS...FLOYDALE...
FORK...GALIVANTS FERRY...GAPWAY...RAINS...SMITHBORO...ZION AND
NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MJC
Special weather statement, Jun 9, 11:33 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1233 AM EDT WED JUN 10 2009

SCZ039-046-100500-
WILLIAMSBURG-GEORGETOWN-
1233 AM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM OVER EASTERN WILLIAMSBURG COUNTY NEAR
WARSAW...

AT 1231 AM EDT...A STRONG THUNDERSTORM WAS...NEAR WARSAW...OR 16
MILES NORTHWEST OF GEORGETOWN...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...ANDREWS...
GRAVES...MORRISVILLE...OATLAND...SAMPIT AND WARSAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MJC
Special weather statement, Jun 9, 11:51 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 AM EDT WED JUN 10 2009

SCZ024-032-033-100515-
DILLON-FLORENCE-MARION-
1251 AM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM OVER NORTHEAST FLORENCE COUNTY NEAR MARS
BLUFF...

AT 1250 AM EDT...A STRONG THUNDERSTORM WAS...4 MILES WEST OF BLUE
BRICK NEAR MARS BLUFF...OR 11 MILES WEST OF MARION...MOVING
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BLUE BRICK...CLAUSSEN...
MARS BLUFF AND WEST MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MJC
Special weather statement, Jun 9, 11:55 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 AM EDT WED JUN 10 2009

SCZ034-100600-
HORRY-
1255 AM EDT WED JUN 10 2009

AT 1255 AM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF LORIS TO 4 MILES WEST OF
HORRY...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF CONWAY
TO 11 MILES NORTHWEST OF CONWAY....MOVING SOUTHEAST AT 25 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...LITTLE RIVER...
MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...SOCASTEE...ADRIAN...
ALLSBROOK...BAYBORO...BROOKSVILLE...BUCKSVILLE AND CHERRY GROVE
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID CONTACT WITH CORDED PHONES AND WITH ELECTRICAL EQUIPMENT OR
CORDS. IF YOU PLAN TO UNPLUG ANY ELECTRONIC EQUIPMENT...DO SO WELL
BEFORE THE STORM ARRIVES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

III

The radar

The Wilmington radar (KLTX), 75 km away, was scanning. The volume nearest the first event began at 05:03 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Horry

When
June 10, 12:01 AM EST
Where
Horry County, Jordanville
Property damage
$75,000
Reported by
Newspaper
Coordinates
33.900, -79.230

Lightning struck a house off the Pee Dee Highway in Jordanville. The house burned to the ground. No one was injured.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2009Every state in 2009This day in weather historyWarnings in South Carolina, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180111.